Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 27, 2007, 3:58 PM MDT for Cheyenne County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2007, 3:58 PM MDT (21:58 UTC)
- Expired
- May 27, 2007, 4:28 PM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 183 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 272158 SVRCYS NEC033-272300- /O.NEW.KCYS.SV.W.0033.070527T2158Z-070527T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 500 PM MDT * AT 356 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL CHEYENNE COUNTY...OR ABOUT 12 MILES NORTHWEST OF CHAPPELL...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN CHEYENNE COUNTY AT 410 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4128 10262 4129 10265 4114 10264 4115 10260 $$ RUBIN
2 follow-up statements
000 WWUS55 KCYS 272207 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 406 PM MDT SUN MAY 27 2007 NEC033-272300- /O.CON.KCYS.SV.W.0033.000000T0000Z-070527T2300Z/ CHEYENNE NE- 406 PM MDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR EXTREME EAST CENTRAL CHEYENNE COUNTY... AT 356 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL CHEYENNE COUNTY...OR ABOUT 11 MILES NORTHWEST OF CHAPPELL...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN CHEYENNE COUNTY AT 420 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4122 10261 4122 10264 4114 10264 4114 10261 $$ RUBIN
000 WWUS55 KCYS 272228 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MDT SUN MAY 27 2007 NEC033-272238- /O.CAN.KCYS.SV.W.0033.000000T0000Z-070527T2300Z/ CHEYENNE NE- 428 PM MDT SUN MAY 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL CHEYENNE COUNTY IS CANCELLED... THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4122 10261 4122 10264 4114 10264 4114 10261 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:20 PM MDT, 38 minutes earlier.
Area forecast discussion, May 27, 3:20 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 320 PM MDT SUN MAY 27 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY...LOW LEVEL MOISTURE AND INSTABILITY HANGING TOUGH OVER FAR EASTERN PART OF CWA LATE THIS AFTERNOON WITH ONE GOOD TSTM NORTHEAST OF KSNY. ELSEWHERE... MUCH DRIER LOW LEVELS WITH ONLY SOME VIRGA OR SPRINKLES AROUND. HAVE PLAYED BOTH OF THESE TRENDS INTO JUST EARLY THIS EVENING. ON MEMORIAL DAY...STRONG UPPER TROUGH MOVES OUT OF PACIFIC NW INTO NORTHERN ROCKIES WITH NAM A BIT FASTER THAN GFS. COLD FRONT WILL MAKE ITS WAY INTO NW PART OF CWA MON MORNING...BUT NOT INTO REST OF THE CWA UNTIL LATE AFTERNOON/EVENING. DOWNSLOPE FLOW SETS UP OVER MUCH OF WY PART OF CWA WITH INCREASING FIRE DANGER POTENTIAL WEST OF I-25. MEANWHILE...INCREASING SE WINDS WILL HELP LOW LEVEL MOISTURE AND INSTABILITY OVER FAR EASTERN PART OF CWA TO FAR EAST CENTRAL WY. SPC DAY2 OUTLOOK LOOKS GOOD FOR THIS AREA AS RIGHT REAR QUAD OF UPPER JET WILL ALSO HELP THINGS OUT BY EVENING. HAVE BOOSTED POPS A BIT OVER EAST CENTRAL WY AND NORTHERN PANHANDLE MONDAY EVENING. GRADUALLY IMPROVING CONDITIONS OVERNIGHT MONDAY BUT DID KEEP A FEW SHOWERS ALL NIGHT. GFS LOOKS TOO SLOW IN KEEPING UPPER LOW OVER MT/ND BORDER AND THUS IN DRYING THINGS OUT. TUESDAY WILL BE COOLER WITH JUST A FEW SHOWERS OR WEAK THUNDERSTORMS MAINLY OVER EAST CENTRAL WY. .LONG TERM...TUE NIGHT THROUGH SUNDAY. CYCLONIC UPPER FLOW WILL LINGER TUE NIGHT INTO WED. GFS PROGS THE CUTOFF TO SIT AND SPIN OVER WESTERN ND TUE NIGHT INTO WED...WHICH SEEMS IMPROBABLE. THE FASTER ECMWF/DGEX/NOGAPS SOLUTIONS SEEM MORE REASONABLE AND ARE PREFERRED. FLOW ALOFT WILL BECOME NORTHERLY WED THEN BEGIN BACKIMG SLIGHTLY TO NORTH NORTHWESTERLY THU. FLOW WILL BACK FURTHER TO NORTHWESTERLY FRI AND REMAIN FROM THE NORTHWEST THROUGH SUN AS AN AMPLIFIED UPPER RIDGE APPROACHES FROM THE WEST. SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE EASTERN PART OF THE FORECAST AREA TUE NIGHT...WITH A CHANCE OF RAIN WED MAINLY IN AND NEAR THE MOUNTAINS IN ADDITION TO OVER NORTHERN PORTIONS OF THE FORECAST AREA. WED WILL BE A FEW DEGREES WARMER THEN THU WILL CONTINUE THE WARMING TREND AS LOW LEVEL DOWNSLOPE FLOW PRODUCES ADIABATIC WARMING AND DRY CONDITIONS. FRI AND SAT WILL BE DRY AND MILDER STILL WITH LITTLE CHANGE IN SURFACE CONDITIONS. MOISTURE WILL BEGIN TO INCREASE LATE SAT AND SOME STORMS WILL BE POSSIBLE SAT EVENING AND NIGHT. SUN WILL BE WARMER THAN NORMAL WITH A CHANCE OF RAIN. && .AVIATION...VFR CONDITIONS EXPECTED TONIGHT AND MONDAY THOUGH LOCAL MVFR CEILINGS/VSBYS POSSIBLE NEAR TSTMS MON AFTERNOON AND EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JLH LONG TERM...JR
Hazardous weather outlook, May 27, 11:02 AM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1102 AM MDT SUN MAY 27 2007 WYZ059>070-281715- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1102 AM MDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY THIS EVENING WHILE MOVING EAST AT 20 MPH. WHILE NO SEVERE WEATHER IS EXPECTED...BRIEF WIND GUSTS TO 40 MPH CAN BE EXPECTED NEAR THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON AND EVENING. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY. WARM AND WINDY CONDITIONS MONDAY AFTERNOON WILL INCREASE FIRE DANGER CONCERNS AT LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-281715- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1102 AM MDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP AROUND MID AFTERNOON AND CONTINUE THROUGH THIS EVENING. THE AIR MASS WILL BE MOIST AND UNSTABLE ENOUGH TO SUPPORT A FEW STRONG STORMS MAINLY OVER DAWES...BOX BUTTE ...MORRILL AND CHEYENNE COUNTIES. HAIL AND GUSTY WINDS OVER 50 MPH WILL BE THE MAIN WEATHER THREATS FROM THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN LATE MONDAY AFTERNOON AND MONDAY NIGHT...WITH A FEW POSSIBLY BECOMING STRONG OVER THE NORTHERN AND EASTERN PARTS OF THE PANHANDLE. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING IN THE AREA BETWEEN CHADRON AND SIDNEY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.